Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 235, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 30, 2008, 8:40 PM CDT for Terrell County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2008, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 30, 2008, 9:03 PM CDT
- In force
- 23 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:36 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 6:36 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 636 PM CDT MON JUN 30 2008 .AVIATION... SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING IS SOUTH OF TAF SITES FOR THE MOST PART. FST STILL HAS PRECIP IN THE AREA BUT ATTM DON/T THINK SITE WILL BE AFFECTED. OVERALL WINDS SHOULD DECREASE TO LIGHT AND VARIABLE THROUGH THE NIGHT. THE COMBINATION OF WEAK WIND FIELD AND ABUNDANT SFC MOISTURE FROM RECENT RAINFALL SHOULD AIDE IN THE DEVELOPMENT OF LOW CIGS ACROSS THE AREA. PEQ...INK...AND HOB APPEAR TO BE THE ONLY LOCATIONS TO HAVE MVFR IN THE MORNING HOURS. THESE LOW CLOUDS SHOULD LIFT BY MID MORNING AND SCT MID LEVEL CLOUDS WILL CONTINUE THROUGH THE DAY. WINDS WILL BECOME SOUTHEASTERLY AT AROUND 10 KTS AREAWIDE THROUGHOUT THE DAY. VFR CONDITIONS WILL PREVAIL DURING ALL TIMES BESIDES EARLY MORNING HOURS. && .PREV DISCUSSION... /ISSUED 241 PM CDT MON JUN 30 2008/ DISCUSSION... EXPECT RAINFALL TO CONTINUE THROUGHOUT THE REMAINDER OF THE AFTERNOON ALTHOUGH THE DEVELOPMENTS WILL BECOME MORE SCATTERED AS TIME MOVES ON. HAVE KEPT THE POPS THIS EVENING AND OVERNIGHT AS MAINLY SHOWERS AT THIS TIME...WITH ISOLATED THUNDER EMBEDDED AS CONDITIONS CONTINUE TO SUPPORT MAINLY STRATIFORM TYPE PRECIP WITH INSTABILITY SORELY LACKING FOR CONVECTION. PWATS OF 1.25 INCHES CONTINUE TO SUPPORT THE POSSIBILITY OF LOCALIZED HEAVY RAINFALL AND SOME LOCATIONS COULD STILL SEE FLASH FLOODING PROBLEMS IF HEAVY SHOWERS PASS OVER...ESPECIALLY LOCATIONS THAT HAVE ALREADY HAD LARGE AMOUNTS OF RAINFALL OVER THE PAST COUPLE OF DAYS. MODELS CONTINUE TO INDICATE THE UPPER LEVEL LOW OVER WEST TEXAS WILL BEGIN TO SLIDE SOUTH AND SOUTHEASTWARD TOWARDS THE GULF OF MEXICO THROUGH MID WEEK. THIS WILL ALLOW THE UPPER RIDGE LOCATED OVER THE DESERT SOUTHWEST TO BE THE PRIMARY SYNOPTIC WEATHER INFLUENCE THROUGH THAT TIME FRAME. MODELS SHOW THIS HIGH TO WOBBLE AROUND BUT REMAIN PRIMARILY FOCUSED NEAR THE FOUR CORNERS REGION WHICH COULD BE AN INTERESTING TRANSITION FOR OUR OVERALL WEATHER PATTERN. CURRENT RAINFALL TRENDS ASSOCIATED WITH THE W TX UPPER LOW FEATURE WILL BEGIN TO TAPER OFF WITH ITS MOVEMENT. HIGHEST CHANCE POPS WILL REMAIN CONFINED TO THE PRESIDIO/RIO GRANDE AREAS FOR THE NEXT 24 HOURS AS THE LOW MOVES SOUTH OF THOSE AREAS. THEN...WITH THE RIDGE WEST OF THE AREA...EXPECT TO SEE MAINLY AFTERNOON CONVECTION OVER THE HIGHER MOUNTAIN TERRAINS AS SOUTHEAST SURFACE WINDS CONTINUE TO MOVE MOISTURE WEST AND OROGRAPHIC EFFECTS PROVIDE FOCUS FOR THE SHOWER AND THUNDERSTORM DEVELOPMENTS. OTHERWISE...EXPECT TO SEE A GRADUAL WARMING TREND THROUGHOUT THE REMAINDER OF THE WEEK AS WE BEGIN TO SLOWLY DRY OUT. RIGHT NOW...EXPECT HIGHS TO BE NEAR NORMAL WITH ONLY A HANDFUL OF LOCATIONS EXPECTED TO NEAR THE TRIPLE DIGIT HEAT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, Jun 30, 1:43 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT MON JUN 30 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 143 PM CDT MON JUN 30 2008 /1243 PM MDT MON JUN 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH TONIGHT... ESPECIALLY ACROSS THE CENTRAL PERMIAN BASIN... UPPER TRANS PECOS... VAN HORN REGION... AND SOUTHEASTERN NEW MEXICO. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA TOMORROW...WITH RAIN CHANCES CONTINUING THROUGH THE REMAINDER OF THE WEEK FOR THE DAVIS AND GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:19 PM CDT | River Flood Warning | MAF | Presidio | 14 hr |
| Jun 30, 9:19 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 30, 9:45 PM CDT | River Flood Warning | MAF | Presidio | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.